Hail, Polk
- When
- August 22, 5:25 PM CST to 5:30 PM CST
- Where
- Polk County, Onalaska
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.817, -95.133
Golfball hail on and around Lake Livingston and Onalaska.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 22, 1:20 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 220 PM CDT MON AUG 22 2005 .DISCUSSION... EXCEPT FOR THE FAR INLAND SECTIONS...MOST OF REGION HAS MOISTENED UP AS PER GOES SOUNDER LOOP. PW VALUES SOUTHERN HALF OF CWFA AT OR SLIGHTLY ABOVE 2 INCHES (NEAR 2.3 INCHES COAST). SEABREEZE JUST STARTING EARLY THIS AFTERNOON NEAR COAST WITH ISOLATED CONVECTION NOTED. UNLESS SUBSIDENCE FROM UPPER HIGH TO THE NORTH EXERT A STRONGER INFLUENCE...WE SHOULD SEE MORE OF SHRA/TSRA DEVELOPING BY MID AFTERNOON AND THIS MAY PUSH CONVECTION INLAND TO THOSE AREAS ADJACENT TO COASTAL ZONES. TSRA HAS ALSO FIRED UP JUST NORTHEAST OF OUR CWFA WHERE TEMPERATURES CLIMBED UP TO NEAR 100 DEGREES. STEERING CURRENT ALOFT MAY PUSH SOME OF CONVECTIVE ACTIVITY EAST OF LFK TO OUR NE ZONES. WE SHALL SEE. EXPECT CONVECTIVE ACTIVITY TO WANE INLAND BY MID EVENING. UPPER LEVEL RIDGE WILL CONTINUE OVER REGION THE NEXT SEVERAL DAYS WITH RELATIVELY HIGH MOISTURE LEVELS MAINLY OVER SOUTH AND EASTERN PORTIONS OF CWFA. WITH GFS MOS GUIDANCE TOO HIGH ON MAX TEMPS THE LAST SEVERAL DAYS...WE ADJUSTED THE NUMBERS DOWNWARD. NOT MUCH CHANGE FROM PREVIOUS PACKAGE FOR THE NEXT SEVERAL DAYS WITH ESSENTIALLY SLIGHT CHANCE CONVECTION COASTAL REGION EXPANDING INLAND BY AFTERNOON AND TAPERING DOWN DURING EVENING. 37 && .MARINE... EXPECT TO SEE GENERALLY LIGHT AND VARIABLE WINDS THROUGH MUCH OF THIS WEEK UNDER A WEAK PRESSURE GRADIENT. WINDS WILL BE STRONGER AND SEAS/BAYS WILL BE HIGHER IN AND NEAR CONVECTION THAT WILL GENERALLY MOVE TO THE WEST OR SOUTHWEST ACROSS OUR WATERS...SIMILAR TO WHAT WE HAVE SEEN HAPPEN TODAY. 42 && .AVIATION... VFR CONDITIONS TO CONTINUE FOR MUCH OF THE NEXT COUPLE OF DAYS. EXCEPTION WILL COME IN AND NEAR A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THAT WILL DEVELOP ALONG THE COAST IN ASSOCIATION WITH THE SEABREEZE FRONT...AFTERNOON OR EVENING POPCORN ACTIVITY INLAND...OR STUFF ORIGINATING TO OUR NORTHEAST WHERE CAPPING IS WEAKEST AND MOISTURE IS DEEPEST THAT WILL MOVE TO THE WEST OR SOUTHWEST NEAR THE COAST AND OFFSHORE. FOR NOW...HAVE JUST INCLUDED A VCTS IN SOME AREA TAF SITES. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 98 76 97 75 / 10 10 20 10 10 HOUSTON (IAH) 76 96 76 96 76 / 30 20 20 20 20 GALVESTON (GLS) 82 90 82 91 81 / 30 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 512 AM CDT MON AUG 22 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-221700- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 512 AM CDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER TEXAS AND MUCH OF THE SOUTHERN UNITED STATES. AFTERNOON TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S. THESE WARM TEMPERATURES COUPLED WITH DEW POINT TEMPERATURES IN THE UPPER 60S AND LOWER 70S WILL PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES. THIS IS JUST BELOW HEAT ADVISORY CRITERIA HOWEVER THESE VALUES ARE WARM ENOUGH TO CAUSE HEAT STRESS AND OTHER HEAT RELATED AILMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 150 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Golfball hail on and around Lake Livingston and Onalaska.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469543, 5469544.